Thunderstorm Wind, Osage
- When
- June 27, 7:15 PM CST
- Where
- Osage County, 11.1 mi WSW of Fairfax
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.500, -96.880
Strong thunderstorm wind blew down large tree limbs.
A complex of strong to severe thunderstorms developed across Kansas and northwestern Oklahoma during the afternoon of the 27th. These storms moved eastward and into northeastern Oklahoma during the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A complex of strong to severe thunderstorms developed across Kansas and northwestern Oklahoma during the afternoon of the 27th. These storms moved eastward and into northeastern Oklahoma during the evening hours. The strongest storms produced winds in excess of 60 mph over Pawnee and Osage Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 27, 5:21 PM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
621 PM CDT THU JUN 27 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
LINE OF THUNDERSTORMS IN KANSAS IS EXPECTED TO DROP SOUTHEAST
AND AFFECT ALL TAF SITES...WITH THE POSSIBLE EXCEPTION OF KMLC.
HAVE ADJUSTED TIMING OF STORMS TO A BLEND OF THE MODEL OUTPUT
AND EXTRAPOLATION OF THE PRESENT MOVEMENT. THIS GETS THE STORMS TO
KTUL ABOUT 03Z OR 04Z. EXPECT OUTFLOW WINDS WITH THE STORMS FROM
THE NORTH TO NORTHWEST. FRONT WILL PASS THROUGH MOST OF THE AREA
TONIGHT AND EARLY FRIDAY...WITH CLEARING SKIES. /SA
&&
.PREV DISCUSSION... /ISSUED 354 PM CDT THU JUN 27 2013/
DISCUSSION...
TEMPERATURES OF 95 TO 100..AND DEW POINTS 70 TO 75
HAVE PRODUCED HEAT INDEX VALUES OF 100 TO 113 THIS
AFTERNOON. RELIEF IS ON THE WAY THOUGH.
CAPE VALUES IN EXCESS 4000 J/KG HAVE THUS FAR BEEN
HELD IN CHECK BY MID LEVEL CAP. WEAK COOL FRONTAL
BOUNDARY..SOUTHWEST-NORTHEAST ACROSS KANSAS MOVING
SOUTHEAST EXPECTED TO BREAK THROUGH THE CAP THIS
EVENING AS DEPICTED BY HR CUBED SHORT RANGE MODEL.
LIKELY POPS CARRIED NORTHEAST FOR THAT EVENTUALITY.
LOW POPS FRIDAY MORNING FOR POTENTIAL MCS REMNANTS.
FRONTAL BOUNDARY NEAR/OR IN THE VICINITY RED RIVER
BY 18Z FRIDAY... THUS HEAT WARNING EXPIRATION TIME
MOVED UP TO 9 PM THIS EVENING.
TROUGH CARVING OUT OVER EASTERN U.S. NEXT FEW DAYS
IN COMBINATION WITH RETROGRADE WESTERN U.S. RIDGE
WILL BRING WELCOMED BELOW NORMAL TEMPERATURES FOR
THE WEEKEND. NORTHERLY UPPER FLOW BETWEEN EASTERN
TROUGH AND WESTERN RIDGE MAY BRING A FEW RIPPLES &
A CHANCE OF PRECIPITATION ABOUT MID-WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 99 77 95 68 / 0 50 20 0
FSM 100 77 97 69 / 0 50 20 0
MLC 97 76 98 70 / 0 10 10 0
BVO 100 74 93 66 / 0 50 20 0
FYV 96 73 91 62 / 0 60 30 0
BYV 98 72 90 63 / 0 60 30 0
MKO 98 75 95 67 / 0 50 20 0
MIO 97 74 91 66 / 0 60 20 0
F10 98 76 95 69 / 0 20 20 0
HHW 97 76 100 73 / 0 10 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 9 PM THURSDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
HEAT ADVISORY UNTIL 9 PM THURSDAY FOR OKZ049-OKZ053.
AR...EXCESSIVE HEAT WARNING UNTIL 9 PM THURSDAY FOR ARZ019-ARZ020-
ARZ029.
&&
AVIATION...02HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 528 PM CDT THU JUN 27 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 528 PM CDT THU JUN 27 2013 ...EXCESSIVE HEAT THIS AFTERNOON WITH INCREASING THUNDERSTORM CHANCES THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... DANGEROUSLY HOT TEMPERATURES AND HUMID CONDITIONS THIS AFTERNOON HAVE CREATED HEAT INDICES OF 105 TO AROUND 112 DEGREES ACROSS THE MAJORITY OF EASTERN OKLAHOMA AND 100 TO AROUND 107 DEGREES ACROSS NORTHWEST ARKANSAS. THESE CONDITIONS WILL CONTINUE INTO THE EVENING HOURS BEFORE TEMPERATURES BEGIN TO DECREASE OVERNIGHT. EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES ACROSS THE REGION REMAIN IN EFFECT THROUGH THIS EVENING. STRONG THUNDERSTORMS HAD DEVELOPED ALONG A COLD FRONT LOCATED OVER KANSAS THIS AFTERNOON. THESE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO PUSH SOUTHWARD WITH THE MOVEMENT OF THE FRONT...AND PUSH INTO THE REGION THIS EVENING. INSTABILITY AHEAD OF THE FRONT WILL ALLOW FOR THE POTENTIAL OF SEVERE WEATHER WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN HAZARDS. THE SEVERE THREAT LOOKS TO DECREASE LATE TONIGHT AS THE CAP STRENGTHENS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. SATURDAY...HIGH WIND POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY AND TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A THUNDERSTORM COMPLEX MAY BE ONGOING FRIDAY MORNING INTO FRIDAY AFTERNOON ACROSS THE REGION AS THE COLD FRONT CONTINUES TO PUSH SOUTHWARD. A LIMITED SEVERE POTENTIAL WILL REMAIN POSSIBLE WITH THIS COMPLEX. AHEAD OF THE FRONT...HOT AND HUMID CONDITIONS WITH HEAT INDICES OF AROUND 100 TO 105 DEGREES ARE EXPECTED AGAIN ACROSS PARTS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. BEHIND THE FRONT...SLIGHTLY COOLER TEMPERATURES WITH HEAT INDICES OF MID 90S TO NEAR 100 DEGREES WILL BE POSSIBLE. NORTHERLY UPPER LEVEL FLOW DEVELOPS BEHIND THE FRONT OVER THE WEEKEND...BRINGING DRIER AIR AND MILDER TEMPERATURES FOR SUNDAY AND THE FIRST HALF OF NEXT WEEK. UPPER LEVEL DISTURBANCE MOVING WITHIN THE UPPER FLOW WILL BRING SLIGHT CHANCES OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
743 PM CDT THU JUN 27 2013
OKZ054-280115-
OSAGE OK-
743 PM CDT THU JUN 27 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHWESTERN OSAGE
AT 741 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 25 MILES NORTHWEST OF GRAINOLA TO 36 MILES WEST OF
APPERSON...MOVING SOUTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...SHIDLER...BURBANK...APPERSON...
WEBB CITY...FORAKER AND GRAINOLA.
THESE STORMS ARE PRODUCING STRONG WINDS WELL OUT AHEAD OF THE
PRECIPITATION. THESE WINDS WILL REACH THE GRAINOLA AND FORAKER AREA
A LITTLE AFTER 8 PM. WIND GUSTS TO 40 MPH OR HIGHER WILL BE
POSSILBE. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9623 3647 9688 3646 9695 3648 9701
3652 9701 3656 9691 3658 9690 3659 9692
3659 9705 3668 9707 3670 9704 3669 9695
3675 9689 3675 9683 3679 9676 3701 9675
TIME...MOT...LOC 0041Z 308DEG 45KT 3720 9687 3678 9736The Vance AFB radar (KVNX), 115 km away, was scanning. The volume nearest the first event began at 01:17 UTC.
3 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down large tree limbs.
The Oklahoma Mesonet station near Pawnee measured 67 mph thunderstorm wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 462692, 462694, 462697.